MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; VESSEL SEALER

INTUITIVE SURGICAL, INC ENDOWRIST; VESSEL SEALER
Model Number 480322-07
Medical Device Problem Code Failure to Deliver Energy (1211)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the vessel sealer involved with this complaint and completed the device evaluation.Failure analysis did not confirm the customer reported complaint.The instrument was placed and driven on an in-house system.The instrument passed the self-test.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly, energy delivery test was performed and passed.The gage pin test passed at straight 6.82 lbs yaw at 6.59 lbs and pitch at 7.00 lbs.Gage pin test passed at.002 mm.Review of the logs do not exhibit any sealing errors.The instrument was found to have a the blade exposed in between the grips at.098".Based on the information provided, this event is being reported due to the following conclusion: during a da vinci-assisted surgical procedure, it was alleged that the vessel sealer instrument was insufficiently sealing.While there was no report of any patient harm, adverse outcome or injury, recurrence of the reported failure mode could cause or contribute to an adverse event.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the vessel sealer instrument would not activate energy.There was no report of patient harm, adverse outcome or injury.Intuitive surgical, inc.(isi) followed up with the customer and was able to obtain the following additional information: the instrument was working at the start of procedure but stopped sealing approximately 30 minutes into the procedure.The customer did not take note of the error message but audible tones were heard during the sealing cycle.

Brand Name
ENDOWRIST
Common Device Name
VESSEL SEALER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
950 kifer rd.
sunnyvale
MDR Report Key7694597
Report Number2955842-2018-10385
Device Sequence Number19164850
Product Code NAY
UDI-Device Identifier10886874112745
UDI-Public(01)10886874112745(17)190731(10)M10170801
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K140189
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number480322-07
Device Lot NumberM10170801
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2018
Initial Report FDA Received Date07/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1